Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 162, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 19, 2009, 1:21 PM CDT for Schuyler County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2009, 1:21 PM CDT (18:21 UTC)
- Expired
- Aug 19, 2009, 2:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 12:49 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 191821
SVRILX
ILC169-191915-
/O.NEW.KILX.SV.W.0162.090819T1821Z-090819T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
121 PM CDT WED AUG 19 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 215 PM CDT.
* AT 121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES SOUTHWEST OF BROOKLYN...OR ABOUT 23 MILES WEST OF
RUSHVILLE...AND WAS MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROOKLYN...
RUSHVILLE...
LITTLETON...
ANOTHER LOCATION IN THIS WARNING IS...BROOKLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4028 9091 4028 9046 4019 9046 4019 9032
3999 9059 4001 9063 4002 9062 4002 9065
4004 9067 4011 9069 4011 9091
TIME...MOT...LOC 1821Z 229DEG 29KT 4004 9097
$$
HJS2 follow-up statements
000
WWUS53 KILX 191851
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
151 PM CDT WED AUG 19 2009
ILC169-191915-
/O.CON.KILX.SV.W.0162.000000T0000Z-090819T1915Z/
SCHUYLER IL-
151 PM CDT WED AUG 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SCHUYLER COUNTY...
AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LITTLETON...OR 7 MILES NORTH OF RUSHVILLE...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...RAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4028 9091 4028 9046 4019 9046 4019 9032
3999 9059 4001 9063 4002 9062 4002 9065
4004 9067 4011 9069 4011 9091
TIME...MOT...LOC 1851Z 235DEG 36KT 4022 9060
$$
HJS000
WWUS53 KILX 191911
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
211 PM CDT WED AUG 19 2009
ILC169-191919-
/O.EXP.KILX.SV.W.0162.000000T0000Z-090819T1915Z/
SCHUYLER IL-
211 PM CDT WED AUG 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY EXPIRES AT 215
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4028 9091 4028 9046 4019 9046 4019 9032
3999 9059 4001 9063 4002 9062 4002 9065
4004 9067 4011 9069 4011 9091
TIME...MOT...LOC 1909Z 235DEG 36KT 4029 9037
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:50 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 19, 12:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1250 PM CDT WED AUG 19 2009 .DISCUSSION... ISSUED 1022 AM CDT WED AUG 19 2009 WARM FRONT LIFTING NORTH ACROSS THE CWA THIS MORNING WITH TWO DIFFERENT WAVES HEADED THIS WAY. SOME SHOWERS HAVE ALREADY DEVELOPED...AND MORE ARE ANTICIPATED THROUGH THE AFTERNOON. ONLY ISSUES WITH THE FORECAST OVERALL ARE TO TWEAK THE HOURLY GRIDS...AND GO TO A BLANKET 70 POP ACROSS THE CWA. ZONE UPDATE OUT MOMENTARILY. && .AVIATION... ISSUED 1245 PM CDT WED AUG 19 2009 WEATHER SPINNING UP AND WILL KEEP THIS BRIEF. SEVERAL ROUNDS OF THUNDERSTORMS AND SHOWERS ANTICIPATED THROUGH NEXT 24 HRS. BROAD TROF OVER THE REGION SHOULD KEEP LLVL CLOUDS IN PLACE AS WELL. RAINFALL AND SFC MOISTURE SHOULD REMAIN HIGH...ALLOWING FOR VSBY DROPS AND PATCHY FOG IN THE EARLY MORNING HOURS. CIGS SHOULD REMAIN MVFR...AND VIS IFR THROUGH MUCH OF THE PERIOD. CANNOT RULE OUT THE CHANCES FOR LIFR VIS FROM 10Z TO 14Z IN AREAS OF HEAVIEST RAINFALL. HJS && .PREV DISCUSSION... ISSUED 249 AM CDT WED AUG 19 2009 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE THREAT FOR HEAVY RAINFALL OVER THE NEXT 24 TO 36 HOURS. UPPER AIR ANALYSIS SHOWS TWO MAIN FEATURES OF INTEREST TO THE WEATHER ACROSS CENTRAL ILLINOIS. THE FIRST IS A SHORT-WAVE CURRENTLY TRACKING OUT OF THE SOUTHERN ROCKIES...AND THE SECOND IS A VIGOROUS UPPER LOW DROPPING SOUTHEASTWARD THROUGH SASKATCHEWAN. SHORT TERM...TODAY THROUGH FRIDAY AS SASKATCHEWAN UPPER LOW DIVES SOUTHEASTWARD...IT WILL EJECT SOUTHERN ROCKIES SHORT WAVE NORTHEASTWARD INTO THE MIDWEST TODAY. THIS WILL HELP LIFT A DEVELOPING WARM FRONT NORTHWARD INTO CENTRAL ILLINOIS. 07Z SURFACE MAP SHOWS WINDS ALREADY BEGINNING TO BACK TO E/SE AHEAD OF THIS FEATURE...AS WEAK HIGH PRESSURE OVER NORTHERN ILLINOIS SLOWLY LOSES ITS INFLUENCE. LEAD SHORT-WAVE WILL INTERACT WITH THE WARM FRONTAL BOUNDARY AND A VERY MOIST AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS....MOST NUMEROUS ACROSS THE CENTRAL AND WESTERN ZONES IN CLOSER PROXIMITY TO THE UPPER WAVE. MAIN UPPER LOW WILL THEN BEGIN APPROACHING FROM THE NORTHWEST THIS EVENING...PUSHING A STRONG COLD FRONT TOWARD ILLINOIS OVERNIGHT. MODELS HAVE BEEN QUITE CONSISTENT WITH THE STRENGTH AND TIMING OF THE FRONT...SWEEPING IT ACROSS THE KILX CWA ON THURSDAY. AHEAD OF THE DEEP UPPER LOW AND ASSOCIATED SURFACE FRONT...INCREASING SYNOPTIC LIFT WILL AID IN THE DEVELOPMENT OF WIDESPREAD SHOWERS/STORMS TONIGHT. FORECAST SOUNDINGS INDICATE PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...SUGGESTING A DISTINCT RISK FOR LOCALLY HEAVY RAINFALL. 1-HR FLASH FLOOD GUIDANCE ACROSS CENTRAL ILLINOIS IS GENERALLY ON THE ORDER OF 2 TO 2.5 INCHES...WHICH WILL PROBABLY BE A BIT DIFFICULT TO ACHIEVE. IN ADDITION...HPC DAY 1 EXCESSIVE RAINFALL OUTLOOK FOCUSES BEST THREAT FOR FLASH FLOODING FURTHER WEST ACROSS NORTHERN MISSOURI AND EASTERN IOWA. WILL THEREFORE HOLD OFF ON FLASH FLOOD WATCH AT THIS TIME...BUT THIS WILL DEFINITELY NEED TO BE EXAMINED CLOSELY BY THE NEXT SHIFT. WILL CARRY CATEGORICAL POPS TONIGHT...WITH TOTAL RAINFALL OF 1 TO 2 INCHES ACROSS THE WESTERN TWO-THIRDS OF THE CWA. COLD FRONT WILL PUSH INTO CENTRAL ILLINOIS THURSDAY MORNING...SO WILL GO WITH LIKELY POPS ACROSS THE BOARD FOR THE MORNING HOURS...DECREASING TO CHANCE POPS FOR THE AFTERNOON. WILL CARRY HIGHEST RAIN CHANCES ALONG AND EAST OF I-57 DURING THE AFTERNOON...WHERE ADDITIONAL STORMS MAY FIRE ALONG THE FRONT BEFORE IT PUSHES INTO INDIANA BY 00Z. VERY COOL AIRMASS WILL SPILL INTO THE REGION FOR THE END OF THE WEEK...AS UNSEASONABLY DEEP UPPER LOW TRACKS FROM THE UPPER MIDWEST INTO THE GREAT LAKES. 500MB TEMPS ARE PROGGED TO DROP INTO THE -8 TO -10C RANGE ON FRIDAY...LEADING TO STEEP MID-LEVEL LAPSE RATES AND CONSIDERABLE AFTERNOON CLOUD COVER. MAY EVEN SEE A FEW SCATTERED SHOWERS AS WELL...WITH TEMPERATURES REMAINING WELL BELOW NORMAL IN THE MIDDLE TO UPPER 70S. LONG TERM...SATURDAY THROUGH TUESDAY UPPER LOW WILL TRACK INTO THE NORTHEAST U.S. OVER THE WEEKEND...ALLOWING THE FLOW TO BECOME ZONAL. THIS WILL LEAD TO A GRADUAL MODERATION IN TEMPERATURES...WITH HIGHS RETURNING TO NEAR NORMAL IN THE LOWER TO MIDDLE 80S BY EARLY NEXT WEEK. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 19, 11:40 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1140 AM CDT WED AUG 19 2009 ILZ027>031-036>038-040>057-061>063-066-201100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-EFFINGHAM-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN- MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 1140 AM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TODAY...BRINGING THUNDERSTORMS WITH IT. THUNDERSTORM CHANCES WILL LINGER THROUGH THE NIGHT. THE PRIMARY THREAT WITH THESE STORMS IS EXPECTED TO BE HEAVY RAIN...ESPECIALLY TONIGHT. HOWEVER...SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND AGAIN LATE TONIGHT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS REMAIN POSSIBLE UNTIL A COLD FRONT PUSHES THROUGH THE REGION THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN LATE TONIGHT. ILZ067-068-071>073-201100- CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND- 1140 AM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TODAY...BRINGING THUNDERSTORMS WITH IT. THUNDERSTORM CHANCES WILL LINGER THROUGH THE NIGHT. THE PRIMARY THREAT WITH THESE STORMS IS EXPECTED TO BE HEAVY RAIN...ESPECIALLY TONIGHT. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS REMAIN POSSIBLE UNTIL A COLD FRONT PUSHES THROUGH THE REGION THURSDAY. A FEW OF THE STORMS AHEAD OF THE FRONT MAY BE SEVERE...PRIMARILY DURING THE MIDDAY AND AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:49 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Sangamon, Schuyler and 1 more | 56 min |
| Aug 19, 2:03 PM CDT | Tornado Warning | ILX | Morgan, Scott | 42 min |
| Aug 19, 2:35 PM CDT | Tornado Warning | ILX | Morgan, Sangamon, Scott | 40 min |
| Aug 19, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Logan, Mason, Menard, Morgan and 3 more | 62 min |
| Aug 19, 2:50 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 40 min |
| Aug 19, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 66 min |
| Aug 19, 2:58 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 38 min |
| Aug 19, 3:22 PM CDT | Tornado Warning | ILX | Logan, Sangamon | 38 min |
| Aug 19, 3:24 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Piatt, Tazewell, Woodford | 66 min |
| Aug 19, 3:26 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 35 min |
| Aug 19, 3:39 PM CDT | Tornado Warning | ILX | DeWitt, Logan | 36 min |
| Aug 19, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Tazewell, Woodford | 57 min |
| Aug 19, 3:52 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 38 min |
| Aug 19, 3:57 PM CDT | Tornado Warning | ILX | Christian | 33 min |
| Aug 19, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Moultrie, Piatt | 65 min |
| Aug 19, 4:25 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 39 min |
| Aug 19, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, DeWitt, Douglas, McLean, Macon and 3 more | 45 min |
| Aug 19, 4:40 PM CDT | Tornado Warning | ILX | McLean | 34 min |
| Aug 19, 4:56 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 64 min |
| Aug 19, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Jasper, Moultrie, Shelby | 46 min |
| Aug 19, 5:17 PM CDT | Tornado Warning | ILX | Vermilion | 28 min |
| Aug 19, 5:23 PM CDT | Tornado Warning | ILX | Vermilion | 32 min |
| Aug 19, 5:47 PM CDT | Tornado Warning | ILX | Effingham | 18 min |
| Aug 19, 5:48 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 57 min |
| Aug 19, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Crawford, Cumberland, Effingham and 2 more | 75 min |
| Aug 19, 6:51 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.